Alert archive / South Dakota / Wind Chill Advisories in 2016
Wind Chill Advisory 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Jan 9, 2016, 3:45 AM CST for 4 states. It took effect at Jan 9, 2016, 11:23 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2016, 3:45 AM CST (09:45 UTC)
- In effect from
- Jan 9, 2016, 11:23 AM CST
- Expired
- Jan 10, 2016, 11:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Sioux Falls, SD
All 44 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 13 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
952 WWUS43 KFSD 090945 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 345 AM CST SAT JAN 9 2016 IAZ001-012-020-021-031-032-MNZ098-NEZ013-014-SDZ038>040-052>071- 091745- /O.NEW.KFSD.WC.Y.0001.160110T0300Z-160110T1500Z/ LYON IA-SIOUX-PLYMOUTH-CHEROKEE-WOODBURY-IDA-ROCK-DIXON-DAKOTA- BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE- AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 345 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY. * WIND AND VISIBILITY...NORTHWEST WINDS WILL AVERAGE 5 TO 15 MPH THROUGH SUNDAY MORNING. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AROUND 25 BELOW ZERO...WITH THE COLDEST READINGS FROM ABOUT 4 AM THROUGH 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-091745- /O.NEW.KFSD.WC.Y.0001.160109T2300Z-160110T1700Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 345 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM CST SUNDAY. * WIND AND VISIBILITY...NORTHWEST WINDS WILL AVERAGE 10 TO 20 MPH THROUGH SUNDAY MORNING. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AROUND 30BELOW ZERO...WITH THE COLDEST READINGS FROM ABOUT 4 AM THROUGH 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
6 follow-up statements
820 WWUS43 KFSD 091723 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1123 AM CST SAT JAN 9 2016 IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-100130- /O.EXT.KFSD.WC.Y.0001.160109T1723Z-160110T1700Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 1123 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST SUNDAY... * WIND AND VISIBILITY...NORTHWEST WINDS WILL AVERAGE 15 TO 30 MPH THIS AFTERNOON...WITH A FEW HIGHER GUSTS IN SOUTHWEST MINNESOTA. THE WINDS WILL THEN DECREASE TO 5 TO 15 MPH BY MIDNIGHT TONIGHT. * WIND CHILL VALUES...WIND CHILL VALUES WILL HOVER AROUND 20 BELOW TO 25 DEGREES BELOW ZERO THIS AFTERNOON...BOTTOMING OUT AROUND 30 BELOW ZERO OR SLIGHTLY COLDER LATE TONIGHT AND EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001-012-020-021-031-032-MNZ098-NEZ013-014-SDZ038>040-052>071- 100130- /O.CON.KFSD.WC.Y.0001.160110T0300Z-160110T1500Z/ LYON IA-SIOUX-PLYMOUTH-CHEROKEE-WOODBURY-IDA-ROCK-DIXON-DAKOTA- BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE- AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 1123 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... * WIND AND VISIBILITY...BRISK NORTHWEST WINDS OF 10 TO 20 MPH THIS AFTERNOON...WILL DECREASE TO LESS THAN 10 MPH TONIGHT AND SUNDAY MORNING. * WIND CHILL VALUES...DESPITE THE DECREASING WINDS...THE PLUMMETING AIR TEMPERATURES TONIGHT WILL ALLOW WIND CHILL VALUES TO BOTTOM OUT AT 20 BELOW TO 30 DEGREES BELOW ZERO BY LATE TONIGHT AND EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
209 WWUS43 KFSD 092131 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 331 PM CST SAT JAN 9 2016 IAZ001-012-020-021-031-032-MNZ098-NEZ013-014-SDZ038>040-052>071- 100545- /O.CON.KFSD.WC.Y.0001.160110T0300Z-160110T1500Z/ LYON IA-SIOUX-PLYMOUTH-CHEROKEE-WOODBURY-IDA-ROCK-DIXON-DAKOTA- BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE- AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 331 PM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... * WIND AND VISIBILITY...BRISK NORTHWEST WINDS OF 10 TO 20 MPH THIS AFTERNOON...WILL DECREASE TO LESS THAN 10 MPH TONIGHT AND SUNDAY MORNING. * WIND CHILL VALUES...DESPITE THE DECREASING WINDS...THE PLUMMETING AIR TEMPERATURES TONIGHT WILL ALLOW WIND CHILL VALUES TO BOTTOM OUT AT 20 BELOW TO 30 DEGREES BELOW ZERO BY LATE TONIGHT AND EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-100545- /O.CON.KFSD.WC.Y.0001.000000T0000Z-160110T1700Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 331 PM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST SUNDAY... * WIND AND VISIBILITY...NORTHWEST WINDS WILL AVERAGE 15 TO 30 MPH THIS AFTERNOON...WITH A FEW HIGHER GUSTS IN SOUTHWEST MINNESOTA. THE WINDS WILL THEN DECREASE TO 5 TO 15 MPH BY MIDNIGHT TONIGHT. * WIND CHILL VALUES...WIND CHILL VALUES WILL HOVER AROUND 20 BELOW TO 25 DEGREES BELOW ZERO THIS AFTERNOON...BOTTOMING OUT AROUND 30 BELOW ZERO OR SLIGHTLY COLDER LATE TONIGHT AND EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
306 WWUS43 KFSD 100239 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 839 PM CST SAT JAN 9 2016 IAZ001-012-020-021-031-032-MNZ098-NEZ013-014-SDZ038>040-052>071- 101045- /O.CON.KFSD.WC.Y.0001.160110T0300Z-160110T1500Z/ LYON IA-SIOUX-PLYMOUTH-CHEROKEE-WOODBURY-IDA-ROCK-DIXON-DAKOTA- BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE- AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 839 PM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WIND AND VISIBILITY...NORTHWEST WINDS WILL DECREASE TO LESS THAN 10 MPH TONIGHT AND SUNDAY MORNING. * WIND CHILL VALUES...DESPITE THE DECREASING WINDS...THE PLUMMETING AIR TEMPERATURES TONIGHT WILL ALLOW WIND CHILL VALUES TO BOTTOM OUT AT 20 BELOW TO 30 DEGREES BELOW ZERO BY LATE TONIGHT AND EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-101045- /O.CON.KFSD.WC.Y.0001.000000T0000Z-160110T1700Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 839 PM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST SUNDAY... * WIND AND VISIBILITY...NORTHWEST WINDS WILL DECREASE TO 5 TO 15 MPH BY MIDNIGHT TONIGHT. * WIND CHILL VALUES...WIND CHILL VALUES WILL BOTTOM OUT AROUND 30 BELOW ZERO OR SLIGHTLY COLDER LATE TONIGHT AND EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
097 WWUS43 KFSD 100948 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 348 AM CST SUN JAN 10 2016 IAZ001-012-020-021-031-032-MNZ098-NEZ013-014-SDZ038>040-052>071- 101500- /O.CON.KFSD.WC.Y.0001.000000T0000Z-160110T1500Z/ LYON IA-SIOUX-PLYMOUTH-CHEROKEE-WOODBURY-IDA-ROCK-DIXON-DAKOTA- BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE- AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 348 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND AND VISIBILITY...WEST TO NORTHWEST WINDS WILL CONTINUE TO GRADUALLY DECREASE THROUGH EARLY SUNDAY...GENERALLY AROUND 5 MPH OR LESS BY MID MORNING. * WIND CHILL VALUES...DESPITE DECREASING WINDS...THE VERY COLD AIR TEMPERATURES WILL ALLOW WIND CHILL VALUES TO BOTTOM OUT AT 20 BELOW TO 30 DEGREES BELOW ZERO BY EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-101700- /O.CON.KFSD.WC.Y.0001.000000T0000Z-160110T1700Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 348 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WIND AND VISIBILITY...WEST TO NORTHWEST WINDS WILL CONTINUE AT 5 TO 15 MPH THROUGH THE MORNING. * WIND CHILL VALUES...WIND CHILL VALUES WILL REMAIN 25 BELOW TO 35 BELOW ZERO THROUGH MID MORNING SUNDAY BEFORE GRADUALLY MODERATING THROUGH MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
726 WWUS43 KFSD 101508 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 908 AM CST SUN JAN 10 2016 IAZ001-012-020-021-031-032-MNZ098-NEZ013-014-SDZ038>040-052>071- 101615- /O.EXP.KFSD.WC.Y.0001.000000T0000Z-160110T1500Z/ LYON IA-SIOUX-PLYMOUTH-CHEROKEE-WOODBURY-IDA-ROCK-DIXON-DAKOTA- BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE- AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 908 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY HAS EXPIRED... WINDS WILL CONTINUE TO BE LIGHT THROUGH THE DAY WITH TEMPERATURES MODIFYING A BIT. $$ IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-101700- /O.CON.KFSD.WC.Y.0001.000000T0000Z-160110T1700Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 908 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WIND AND VISIBILITY...WEST TO NORTHWEST WINDS WILL CONTINUE AT 5 TO 15 MPH THROUGH THE MORNING. * WIND CHILL VALUES...WIND CHILL VALUES WILL REMAIN 25 BELOW TO 35 BELOW ZERO THROUGH MID MORNING BEFORE GRADUALLY MODERATING BY MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
286 WWUS43 KFSD 101706 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1106 AM CST SUN JAN 10 2016 IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-101815- /O.EXP.KFSD.WC.Y.0001.000000T0000Z-160110T1700Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 1106 AM CST SUN JAN 10 2016 ...WIND CHILL ADVISORY HAS EXPIRED... AIR TEMPERATURES AND WIND CHILL READINGS WILL CONTINUE TO MODIFY A BIT THROUGH THE AFTERNOON HOURS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 10:50 PM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Jan 8, 10:50 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1050 PM CST FRI JAN 8 2016 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 333 PM CST FRI JAN 8 2016 MID LEVEL TROUGH SAGGING OVER NORTHWEST IOWA THIS AFTERNOON WILL SLOWLY SHIFT EAST OF THE AREA THROUGH MIDNIGHT. THE JET MAX THAT PRODUCED A BAND OF MODERATE TO LOCALLY HEAVY SNOWFALL THIS MORNING HAS WEAKENED CONSIDERABLY...AND WITH DRIER MID LEVEL AIR FILTERING INTO THE REGION FROM THE NORTHWEST...EXPECT THAT THE SNOWFALL INTENSITY WILL CONTINUE TO WEAKEN INTO THE EARLY EVENING. MEASURABLE SNOWFALL WILL TAPER OFF FROM WEST TO EAST DURING THIS TIME...BUT SOME SOME SCATTERED FLURRIES MAY STICK AROUND THE AREA INTO LATE EVENING. COLDER AIRMASS ADVECTING INTO THE REGION WILL KEEP BREEZY NORTH NORTHWEST WINDS IN THE PICTURE THROUGH AT LEAST FRIDAY AFTERNOON. TEMPERATURES CONTINUE TO FALL STEADILY...AND WILL CONTINUE A DOWNWARD TREND INTO THE SINGLE DIGITS BY DAYBREAK SATURDAY. SATURDAY WILL NOT SEE MUCH OF ANY IMPROVEMENT IN READINGS. WHILE DRIER LOW AND MID LEVELS SHOULD ALLOW THE OVERCAST SKIES TO BECOME SCATTERED AS THE DAY PROGRESSES...TEMPERATURES WILL BE STEADY IN THE SINGLE DIGITS. WITH THE BLUSTERY WINDS AND COLD TEMPERATURES...WIND CHILLS WILL DROP BELOW ZERO TONIGHT AND REMAIN IN THE 5 BELOW TO 15 BELOW RANGE SATURDAY...WITH A FEW ISOLATED 20 BELOW WC. DO NOT THINK THE 20 BELOW WILL BE WIDESPREAD ENOUGH FOR A WIND CHILL ADVISORY...BUT IS SOMETHING TO WATCH. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 333 PM CST FRI JAN 8 2016 TEMPERATURES AND ASSOCIATED WIND CHILL READINGS ARE THE MAIN FOCUS FOR THE LATTER HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK. FOR SATURDAY NIGHT...EXPECT MOSTLY CLEAR SKIES WITH DECREASING WINDS AS SURFACE RIDGE MOVES INTO WESTERN HALF OF THE CWA. WITH THE FRESH SNOW COVER FROM TODAY...THIS SHOULD PROVIDE OPTIMAL CONDITIONS FOR RADIATIVE COOLING IN AREAS ALONG/WEST OF I-29. HAVE COOLED FORECAST LOWS FURTHER...CLOSER TO THE LOWEST END OF GUIDANCE SPECTRUM THOUGH NOT QUITE AS EXTREME AS RAW CANADIAN MODEL NUMBERS AT THIS POINT. THIS GIVES LOWS IN THE MID TEENS BELOW ZERO FOR MUCH OF THE JAMES VALLEY AND INTO PARTS OF THE BIG SIOUX VALLEY...WITH LOWS AROUND -10F ELSEWHERE. EVEN WITH FAIRLY LIGHT WINDS...LOOKS LIKE WE WILL SEE WIND CHILL READINGS COLDER THAN -20F FOR SEVERAL HOURS LATE SATURDAY EVENING THROUGH MID-LATE SUNDAY MORNING. HOWEVER AFTER COORDINATION WITH SURROUNDING OFFICES HAVE DECIDED TO HOLD OFF ISSUANCE AT THIS TIME. BRIEF SHOT OF LOW LEVEL WARM ADVECTION MONDAY...FOLLOWED QUICKLY BY ANOTHER COLD PUSH MONDAY NIGHT...AS A WEAK WAVE DROPS THROUGH THE REGION IN NORTHWEST FLOW ALOFT. MODELS IN GOOD AGREEMENT SHOWING ABUNDANCE OF STRATUS MOVING INTO THE AREA WITH THIS FEATURE...AND TEMPERATURES WITHIN THE STRATUS LAYER COLD ENOUGH TO SQUEEZE OUT SOME FLURRIES MONDAY/MONDAY NIGHT. CANNOT RULE OUT SPOTTY LOCATIONS RECEIVING A TENTH OR TWO...BUT WILL STICK WITH FLURRIES FOR NOW. WITH THE WARM ADVECTION...SHOULD BE ABLE TO WARM INTO THE TEENS AND LOWER 20S ON MONDAY...BUT LOWS WILL BE BACK INTO THE SINGLE DIGITS MONDAY NIGHT WITH ONLY A FEW DEGREES OF RECOVERY FOR HIGHS TUESDAY. ANOTHER WAVE MOVES THROUGH THE UPPER MIDWEST WEDNESDAY...BUT MODELS SHOWING LESS AGREEMENT ON TRACK OF THIS WAVE. TEMPERATURES WITH THIS WAVE ALSO NOT AS COLD AS MONDAY...SO WILL LEAVE THE PERIOD DRY FOR NOW. MAY HAVE TO ADD SOME LOW POPS INTO LATER FORECASTS THOUGH...IF MODELS WHICH DIG THE WAVE FARTHER SOUTHWEST END UP VERIFYING. WARMER TEMPERATURES RETURN TO THE REGION MIDWEEK...WITH QUESTION BECOMING HOW LONG THE WARMER/SEASONABLE AIR WILL STICK AROUND. 08/00Z ECMWF AND 08/12Z GFS SHOW MODEST COOLING AS WE MOVE TOWARD NEXT WEEKEND... BUT 08/12Z ECMWF MUCH MORE AGGRESSIVE WITH LATE WEEK COLD PUSH...SO WILL BEAR WATCHING TRENDS OVER NEXT SEVERAL RUNS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1045 PM CST FRI JAN 8 2016 WHILE SCATTERED FLURRIES WILL CONTINUE INTO LATER TONIGHT ANY ACCUMULATED SNOW HAS COME TO AN END. LOWER CONFIDENCE RESIDES IN WHETHER MVFR STRATUS WILL CLEAR OUT LATER TONIGHT. IT IS BEGINNING TO CLEAR THROUGH THE NORTHERN PARTS OF THE AREA...AND MODELS SHOWING THESE CLOUDS CONTINUING TO DECREASE...THOUGH ADDITIONAL LOW CLOUDS ARE SITUATED THROUGH SOUTHERN NORTH DAKOTA/NORTHERN SOUTH DAKOTA. SO THERE IS A POSSIBILITY THAT THESE CLOUDS MAY STREAM INTO THE AREA LATER TONIGHT. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM... LONG TERM...JH AVIATION...JM
Hazardous weather outlook, Jan 8, 8:38 PM CST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 838 PM CST FRI JAN 8 2016 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-100245- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 838 PM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT SCATTERED FLURRIES MAY CONTINUE OVER PARTS OF THE AREA THROUGH THE EVENING. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND CHILL VALUES WILL FALL TO 20 BELOW TO 30 BELOW ZERO SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in South Dakota, 2016Wind Chill Advisories in Iowa, 2016Wind Chill Advisories in Minnesota, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.